Alert archive / Illinois / River Flood Warnings in 2011

River Flood Warning 72, NWS Paducah, KY

June 22, 2011Franklin County, Williamson County, Illinois

NWS Paducah, KY issued this river flood warning at Jun 22, 2011, 9:22 PM CDT for Franklin County, Williamson County, Illinois. It took effect at Jun 22, 2011, 9:39 PM CDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Jun 22, 2011, 9:22 PM CDT (02:22 UTC)
In effect from
Jun 22, 2011, 9:39 PM CDT
Expired
Jun 24, 2011, 7:00 AM CDT
In force
33 hr
Issued by
NWS Paducah, KY
Flood severity
Minor

Counties Franklin County, IL, Williamson County, IL

The radar

The Paducah radar (KPAH), 89 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Muddy River at Plumfield (PLMI2). The gauge peaked at 20.04 ft at Jun 23, 2011, 5:00 AM CDT.

actionminormoderate202506/2306/2406/25
Action stage
18 ft
Minor stage
20 ft
Moderate stage
27 ft
Major stage
34 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05597000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

168 
WGUS43 KPAH 230222
FLWPAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KENTUCKY
922 PM CDT WED JUN 22 2011

...THE NATIONAL WEATHER SERVICE IN PADUCAH, KENTUCKY HAS ISSUED A 
  FLOOD WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS... 
  BIG MUDDY RIVER NEAR PLUMFIELD AFFECTING FRANKLIN AND WILLIAMSON 
  COUNTIES.

.DUE TO THE HEAVY RAINFALL OVER THE PAST FEW DAYS ACROSS PORTIONS OF 
THE BIG MUDDY RIVER...MINOR FLOOD CONDITIONS HAD DEVELOP NEAR
PLUMFIELD ILLINOIS. MINOR FLOODING IS FORECAST TO CONTINUE FOR THE
NEXT 3 DAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED 
AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW 
CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER 
RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED
FORECASTS.

ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/

&&

ILC055-199-240622-
/O.NEW.KPAH.FL.W.0072.110623T0239Z-110624T1800Z/
/PLMI2.1.ER.110623T0239Z.110623T1200Z.110624T1200Z.NO/
922 PM CDT WED JUN 22 2011

THE NATIONAL WEATHER SERVICE IN PADUCAH, KENTUCKY HAS ISSUED A 

* FLOOD WARNING FOR THE BIG MUDDY RIVER NEAR PLUMFIELD.
* UNTIL FRIDAY AFTERNOON.
* AT 9 PM WEDNESDAY THE STAGE WAS 20.0 FEET. 
* FLOOD STAGE IS 20.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RIVER WILL CONTINUE TO RISE TO NEAR 20.2 FEET BY 
  TOMORROW MORNING.
* IMPACT...AT 20.0 FEET...MINOR FLOODING OCCURS AFFECTING MAINLY 
  BOTTOMLAND AND SURROUNDING LOW LYING AREAS.

$$
3 follow-up statements
859 
WGUS43 KPAH 230242 CCA
FLWPAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KENTUCKY
922 PM CDT WED JUN 22 2011

...THE NATIONAL WEATHER SERVICE IN PADUCAH, KENTUCKY HAS ISSUED A
  FLOOD WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS...
  BIG MUDDY RIVER NEAR PLUMFIELD AFFECTING FRANKLIN AND WILLIAMSON
  COUNTIES.

.DUE TO THE HEAVY RAINFALL OVER THE PAST FEW DAYS ACROSS PORTIONS OF
THE BIG MUDDY RIVER...MINOR FLOOD CONDITIONS HAD DEVELOP NEAR
PLUMFIELD ILLINOIS. MINOR FLOODING IS FORECAST TO CONTINUE FOR THE
NEXT 3 DAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED
AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW
CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER
RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED
FORECASTS.

ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/

&&

ILC055-199-240622-
/O.COR.KPAH.FL.W.0072.110623T0239Z-110624T1800Z/
/PLMI2.1.ER.110623T0239Z.110623T1200Z.110624T1200Z.NO/
922 PM CDT WED JUN 22 2011

THE NATIONAL WEATHER SERVICE IN PADUCAH, KENTUCKY HAS ISSUED A

* FLOOD WARNING FOR THE BIG MUDDY RIVER NEAR PLUMFIELD.
* UNTIL FRIDAY AFTERNOON.
* AT 9 PM WEDNESDAY THE STAGE WAS 20.0 FEET.
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING WILL CONTINUE.
* FORECAST...RIVER WILL CONTINUE TO RISE TO NEAR 20.2 FEET BY
  TOMORROW MORNING.
* IMPACT...AT 20.0 FEET...MINOR FLOODING OCCURS AFFECTING MAINLY
  BOTTOMLAND AND SURROUNDING LOW LYING AREAS.

$$
070 
WGUS83 KPAH 231616
FLSPAH
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PADUCAH KENTUCKY
1116 AM CDT THU JUN 23 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
ILLINOIS...
 
  BIG MUDDY RIVER NEAR PLUMFIELD AND MURPHYSBORO
 
.THE BIG MUDDY RIVER HAS CONTINUED TO RISE DUE TO BACKWATER FROM 
THE MISSISSIPPI RIVER. PLUMFIELD IS CRESTING AROUND 20 FEET AND 
MURPHYSBORO WILL CREST AROUND 25 FEET ON FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED 
AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW 
CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER 
RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED
FORECASTS.

ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/

&&

ILC055-199-242016-
/O.EXT.KPAH.FL.W.0072.000000T0000Z-110625T0000Z/
/PLMI2.1.ER.110623T0315Z.110623T1300Z.110624T1800Z.NO/
1116 AM CDT THU JUN 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG MUDDY RIVER NEAR PLUMFIELD.
* UNTIL FRIDAY EVENING
* AT 10:30 AM THURSDAY THE STAGE WAS 20.0 FEET. 
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY 
  AFTERNOON.
* IMPACT...AT 20.0 FEET...MINOR FLOODING OCCURS AFFECTING MAINLY 
  BOTTOMLAND AND SURROUNDING LOW LYING AREAS.

$$

ILC077-242015-
/O.EXT.KPAH.FL.W.0069.000000T0000Z-110629T0600Z/
/MURI2.1.ER.110620T1430Z.110624T1200Z.110629T0000Z.NO/
1116 AM CDT THU JUN 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG MUDDY RIVER NEAR MURPHYSBORO.
* UNTIL LATE TUESDAY NIGHT
* AT 10:30 AM THURSDAY THE STAGE WAS 24.7 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE TO 25.0 FEET BY FRIDAY MORNING. 
  THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY EVENING.
* IMPACT...AT 24.0 FEET...SOME MINOR FLOODING AFFECTS HOUSES JUST 
  DOWNSTREAM OF BRIDGE STREET IN MURPHYSBORO.

$$
322 
WGUS83 KPAH 240226
FLSPAH
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PADUCAH KENTUCKY
926 PM CDT THU JUN 23 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
  ILLINOIS...BIG MUDDY RIVER NEAR PLUMFIELD AFFECTING FRANKLIN 
  AND WILLIAMSON COUNTIES. 
  AND NEAR MURPHYSBORO AFFECTING JACKSON COUNTY 
 
.WATER LEVELS CONTINUE TO SLOWLY RISE ALONG PORTIONS OF THE BIG
MUDDY RIVER...WITH MINOR FLOOD CONDITIONS EXPECTED THROUGH INTO
THE WEEKEND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED 
AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW 
CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER 
RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED
FORECASTS.

ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/

&&

ILC055-199-241200-
/O.EXT.KPAH.FL.W.0072.000000T0000Z-110624T1200Z/
/PLMI2.1.ER.110623T0315Z.110623T1300Z.110624T0600Z.NO/
926 PM CDT THU JUN 23 2011

THE FLOOD WARNING CONTINUES FOR THE BIG MUDDY RIVER NEAR PLUMFIELD.
* UNTIL FRIDAY MORNING.
* AT 9 PM THURSDAY THE STAGE WAS 19.9 FEET. 
* FLOOD STAGE IS 20.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE  
  OVERNIGHT.
* IMPACT...AT 20.0 FEET...MINOR FLOODING OCCURS AFFECTING MAINLY 
  BOTTOMLAND AND SURROUNDING LOW LYING AREAS.

$$

ILC077-250625-
/O.EXT.KPAH.FL.W.0069.000000T0000Z-110629T0900Z/
/MURI2.1.ER.110620T1430Z.110624T1200Z.110629T0300Z.NO/
926 PM CDT THU JUN 23 2011

THE FLOOD WARNING CONTINUES FOR THE BIG MUDDY RIVER NEAR MURPHYSBORO.
* UNTIL LATE TUESDAY NIGHT.
* AT 9 PM THURSDAY THE STAGE WAS 24.9 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE TO NEAR 25.1 FEET BY 
  TOMORROW MORNING.
* IMPACT...AT 24.0 FEET...SOME MINOR FLOODING AFFECTS HOUSES JUST 
  DOWNSTREAM OF BRIDGE STREET IN MURPHYSBORO.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Jun 22, 7:05 PM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Jun 22, 7:05 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
705 PM CDT WED JUN 22 2011

.UPDATE...
UPDATED AVIATION DISCUSSION. NO UPDATE TO PUBLIC DISCUSSION.

&&

.DISCUSSION...
THE WEAK COLD FRONT CONTINUES TO LOSE IDENTITY AS IT CROSSES THE
REGION THIS AFTERNOON. AS OF 19Z...THE FRONT APPEARED TO BE ALONG
THE LOWER OHIO VALLEY. SURFACE DEW POINTS WERE IN THE UPPER 60S TO
LOWER 70S AHEAD OF IT...AND IN THE MID TO UPPER 50S BEHIND IT. THERE
IS STILL SOME POTENTIAL FOR ISOLATED TO SCATTERED CONVECTION AHEAD
OF THE FRONT THROUGH THE EARLY EVENING HOURS. RUC MODEL INDICATES 0
TO 6 KM BULK SHEAR IN THE 40 TO 50 KNOTS RANGE...SUPPORTIVE OF THE
SLIGHT RISK AREA OVER PARTS OF WEST KENTUCKY.

THE MAIN STORY THROUGH FRIDAY WILL BE THE DRY WEST TO NORTHWEST FLOW
SOUTH OF A DEEP LAYER CYCLONE OVER THE GREAT LAKES REGION. THE
STRENGTH OF THE DRY AIR ADVECTION APPEARS TO HAVE BEEN UNDERFORECAST
BY PRIOR MODEL RUNS. SURFACE DEW POINTS WERE IN THE LOWER TO MID 50S
THIS AFTERNOON ACROSS MUCH OF MISSOURI. 12Z MODEL GUIDANCE NOW SHOWS
LOWER DEW POINTS...LOWER POPS...AND LESS CLOUDCOVER THROUGH FRIDAY.
BASED ON THIS TREND...WILL DECREASE CLOUDCOVER AND DEW POINTS. THIS
WILL ALLOW FOR COOLER OVERNIGHT LOWS...WITH SOME UPPER 50S LIKELY
THURSDAY NIGHT. DESPITE STRONG SOLAR HEATING...DAYTIME HIGHS WILL
STRUGGLE TO REACH 80 ON FRIDAY.

MODEL GUIDANCE IS SLOWER TO BRING A WARM FRONT NORTHWARD. WILL BACK
OFF ON POPS FRIDAY...BRINGING SLIGHT CHANCES AS FAR NORTH AS
KMDH/KHOP LINE. THE MORE SUBSTANTIAL THREAT OF CONVECTION WILL BE
FRIDAY NIGHT AND SATURDAY AS THE WARM FRONT MOVES NORTHEAST ACROSS
THE LOWER OHIO VALLEY. WILL NOT GET OVERLY AGGRESSIVE WITH POPS
SINCE 500 MB HEIGHTS WILL BE RISING AS THE GREAT LAKES LOW DEPARTS
AND PLAINS RIDGING EXERTS SOME INFLUENCE. TEMPS WILL BE HIGHLY
DEPENDENT ON THE COVERAGE OF CONVECTION. IT APPEARS GFS MOS IS
GENERALLY TOO WARM WITH DAYTIME HIGHS DUE TO POTENTIAL CLOUDCOVER.

BEST CHANCE FOR STORMS APPEARS TO BE SUNDAY. PAST FEW DAYS OF MODEL
RUNS HAVE BEEN QUITE CONSISTENT IN BRINGING A 500 MB SHORTWAVE EAST
SOUTHEAST ACROSS THE LOWER OHIO VALLEY SUNDAY. THERE SHOULD BE AT
LEAST SCATTERED CONVECTION ALONG AND SOUTH OF THE SLOW MOVING
SURFACE FRONT.

MODEL GUIDANCE BECOMES MORE DIVERGENT NEXT WEEK WITH RESPECT TO THE
PROGRESSION OF THE PLAINS RIDGE. DEPENDING ON THE EVENTUAL
OUTCOME...THE MID WEEK PERIOD COULD BE VERY HOT AND DRY OR WARM AND
STORMY. THE 12Z ECMWF MAINTAINS AN ACTIVE WEST NORTHWEST FLOW
PATTERN THROUGH MID WEEK...WHILE THE 12Z GFS ENSEMBLE MEAN BUILDS
THE RIDGE MORE AGGRESSIVELY EASTWARD. THE FORECAST WILL ESSENTIALLY
BE A CONTINUATION OF THE PREVIOUS PACKAGE...SLOWLY TAPERING POPS
DOWNWARD MONDAY THROUGH WEDNESDAY.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD. DRY
SWRLY SFC WINDS WILL TURN MORE WESTERLY ON THU AND GUST
AGAIN TO AROUND 20 KNOTS DURING THE DAY.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

PUBLIC...MY
AVIATION...DB
Hazardous weather outlook, Jun 22, 8:57 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
857 PM CDT WED JUN 22 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-231000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
857 PM CDT WED JUN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TONIGHT

AN ISOLATED THUNDERSTORM WILL BE POSSIBLE THROUGH THE
NIGHT...GENERALLY TO THE EAST OF A CALHOUN TO MURRAY KENTUCKY
LINE. SEVERE WEATHER IS NOT EXPECTED.

REFERENCE FLOOD STATEMENTS AND WARNINGS FOR UPDATES ON CONTINUED
RIVER FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SMALL BUT DAILY CHANCES OF STORMS ARE FORECAST FROM FRIDAY
THROUGH NEXT TUESDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT
THIS TIME.

UPDATED FLOODING INFORMATION CAN BE FOUND IN THE LATEST RIVER
FLOOD WARNINGS AND STATEMENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DRS

Nearby

River Flood Warnings in Illinois, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.